Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 52, NWS Memphis, TN

May 15, 2019Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2019, 5:29 PM CDT for Hardeman County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2019, 5:29 PM CDT (22:29 UTC)
Expired
May 15, 2019, 5:49 PM CDT
In force
20 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hardeman County, TN

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:06 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 15, 3:06 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
306 PM CDT Wed May 15 2019

.DISCUSSION...

A distinct outflow boundary from convection earlier in the day
extends from Northeast Mississippi, across Western Tennessee and
into Southeast Missouri. Warm temperatures to the West, and cooler
temperatures where rain cooled the air in Tennessee has also set
up a thermal boundary helping to focus lift. Very little if any
cap is in place allowing storms to rapidly develop across the
area. Short term high resolution guidance has forecast this
redevelopment all day. Hail and wind will be the primary threats
from the strongest storms. Weak steering flow will result in slow
moving storms toward the South. Storms should dissipate and weaken
some after sunset, but may continue to propagate along the
outflow boundary well into the night.

Tomorrow should be a repeat of today. Surface High pressure and a
ridge to our West should keep areas near the Mississippi River
dry, but a few storms may develop farther East across North
Mississippi and West Tennessee. Highs should climb well into the
80s but may be curbed where there is convection.

Friday looks like the warmest day on tap, though Eastern portions
of the Midsouth may be just as warm Saturday. The warmest
locations may approach 90 degrees as the ridge shifts over the
Mississippi River Valley.

The ridge will shift East of the River Saturday setting up
Southwest flow from Southwest Texas across the middle and lower
Mississippi River Valley. Late Saturday into early Sunday a
deepening surface low will move out of the Central Plains and
across North Missouri. A trailing cold front will move into
Western Arkansas early Sunday. Widespread showers and
thunderstorms are expected ahead of the front, beginning Saturday
night and continuing through the day Sunday. Strong vertical shear
profiles and abundant moisture in place should result in a few
Strong to severe thunderstorms with hail and damaging wind being
the biggest threats. Instability may be limited Sunday due to
cloud cover and ongoing precipitation, and there are significant
timing differences between various models. The GFS has the leading
edge of the precipitation into Middle TN and West AL by 12z
Sunday while the ECMWF has it barely across the Mississippi River.

It looks like we will be between systems Monday and Tuesday, but
a few diurnally drives storms will remain possible as high
temperatures rebound into the middle 80s. Another organized storm
system looks likely midweek.

30

&&

.AVIATION...
18Z TAFs

A weak shortwave/outflow boundaries will trigger afternoon
showers and thunderstorms through the early evening hours. S/SW
winds between 8 to 12kts with a few higher gusts possible this
afternoon, becoming light overnight. VFR conditions are expected
outside of thunderstorms.

KRF

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 15, 3:09 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
309 PM CDT Wed May 15 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-162215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
309 PM CDT Wed May 15 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong thunderstorms will be possible this afternoon and
evening, from Northeast Arkansas, through the Missouri Bootheel
and into West Tennessee. Hail and strong wind gusts will be the
primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to severe thunderstorms will be possible on Sunday,
primarily for areas along and west of the Mississippi River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, May 15, 4:09 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
409 PM CDT Wed May 15 2019

ARZ026-027-152200-
Poinsett AR-Craighead AR-
409 PM CDT Wed May 15 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...

Northwestern Poinsett County in eastern Arkansas...
Western Craighead County in eastern Arkansas...

At 409 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Egypt, or 8 miles west of Bono, moving south
at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Poinsett and western Craighead Counties should
monitor this storm closely.

LAT...LON 3588 9103 3588 9087 3592 9087 3593 9086
      3596 9086 3568 9069 3559 9100 3574 9104
TIME...MOT...LOC 2109Z 340DEG 13KT 3588 9095
Local storm report, May 15, 4:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT WED MAY 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             CASH                    35.80N  90.93W
05/15/2019  M1.00 INCH       CRAIGHEAD          AR   PUBLIC

            QUARTER SIZED HAIL REPORTED IN CASH AR.

&&

SGW
Local storm report, May 15, 4:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT WED MAY 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             CASH                    35.80N  90.93W
05/15/2019  E1.25 INCH       CRAIGHEAD          AR   PUBLIC

            PICTURE REPORT OF HALF DOLLAR SIZED HAIL.

&&

SGW
Special weather statement, May 15, 5:14 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
514 PM CDT Wed May 15 2019

ARZ026-027-035-152300-
Poinsett AR-Craighead AR-Cross AR-
514 PM CDT Wed May 15 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Western Poinsett County in eastern Arkansas...
Southwestern Craighead County in eastern Arkansas...
North central Cross County in eastern Arkansas...

At 513 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Weiner, or 11 miles northwest of Harrisburg,
moving south at 15 mph.

People in western Poinsett...southwestern Craighead and north central
Cross Counties should monitor this storm closely.

LAT...LON 3569 9101 3576 9079 3549 9062 3539 9093
TIME...MOT...LOC 2213Z 339DEG 12KT 3567 9088
Local storm report, May 15, 5:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT WED MAY 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             CASH                    35.80N  90.93W
05/15/2019  E0.75 INCH       CRAIGHEAD          AR   SOCIAL MEDIA

            VIDEO REPORT OF PENNY SIZED HAIL ON HWY 226 BETWEEN
            JONESBORO AND CASH.

&&

SGW
Special weather statement, May 15, 5:18 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
518 PM CDT Wed May 15 2019

TNZ049-152245-
Tipton TN-
518 PM CDT Wed May 15 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Eastern Tipton County in western Tennessee...

At 517 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Covington, moving
southeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Tipton County should monitor this storm closely.

LAT...LON 3549 8947 3542 8947 3539 8963 3553 8978
      3561 8967
TIME...MOT...LOC 2217Z 320DEG 16KT 3554 8970

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:59 PM CDTSpecial Weather StatementMEGTippah46 min
May 15, 11:04 AM CDTSpecial Weather StatementMEGFayette, Hardeman41 min
May 15, 5:18 PM CDTSpecial Weather StatementMEGTipton27 min
May 15, 5:52 PM CDTSpecial Weather StatementMEGTipton38 min
May 15, 6:21 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton39 min
May 15, 6:48 PM CDTSpecial Weather StatementMEGTipton27 min
May 15, 6:51 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby39 min
May 15, 6:56 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton49 min
May 15, 3:47 PM CDTSpecial Weather StatementMEGClay28 min
May 15, 4:09 PM CDTSpecial Weather StatementMEGCraighead51 min
May 15, 4:31 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett44 min
May 15, 5:14 PM CDTSpecial Weather StatementMEGPoinsett46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.